Hail, Calhoun
- When
- April 29, 5:02 PM CST
- Where
- Calhoun County, Ohatchee
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.783, -86.000
Dime size hail was reported near Ohatchee.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 29, 2:33 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT SUN APR 29 2001 SPLIT FLOW CONTINUES ACROSS THE CENTRAL US. NORTHERN STREAM STAYS WELL NORTH OF CWA AND SOUTHERN STREAM REMAINS IN THE GULF...WHICH LEADS TO A RATHER NON-PROGRESSIVE FLOW REGIME THROUGH THE SHORT TERM AS ADVERTISED BY PREVIOUS MODEL RUNS. MEAN RIDGE KEEPS POSITIONED OVER THE EASTERN US WITH LARGE TROUGH DEVELOPING IN THE WEST INTO THE EXTENDED. HIGH BASED CONVECTIVE DEVELOPMENT CONTINUES ATTM ACROSS CENTRAL AL AND BELIEVE ACTIVITY WILL ONCE AGAIN FALL APART AFTER SUNSET. ATMOSPHERE IS SOMEWHAT UNSTABLE AND THE SOUNDINGS ARE INDICATING AN INVERTED V...SO SOME STORMS COULD CAUSE GUSTY WINDS AND HAIL...BUT OVERALL SEVERE NOT EXPECTED. ONE REPORT OF DIME SIZE HAIL IN TUS CO. SURFACE HI PRESSURE WILL DOMINATE THROUGH THE PERIOD WITH EXTENDED EAST TO SOUTHEAST FLOW. COULD SEE A FEW STORMS MONDAY...MAINLY NORTH...BUT MORE STABLE CONTIDIONS ARE EXPECTED. DRY IS THE WORD FOR TUE AND WED. WILL NOT ALTER THE EXTENDED TOO MUCH DUE TO THE UNCERTAINTY OF GULF MOISTURE ENTERING THE PICTURE. WILL KEEP CHC POPS THUR THRU SUN. PRELIM NUMBERS... HSV BB 056/080 054/080 054 75-1- BHM BB 057/080 055/080 054 7511- MGM BB 058/082 056/082 055 75-1-= .BHM...NONE.
ALZ001>038-040>050-292200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 117 PM CDT SUN APR 29 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WEAK FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS CENTRAL ALABAMA TODAY AND SLOWLY SHIFT NORTHWARD. THIS BOUNDARY WILL CONTINUE TO BE THE FOCUSING MECHANISM FOR ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...ACROSS ALL BUT THE NORTHWESTERN CORNER OF THE STATE. THE BEST CHANCE FOR ACTIVITY IS ALONG AND SOUTH OF A LINE FROM TUSCALOOSA...TO BIRMINGHAM...ANNISTON AND HEFLIN. UPPER LEVEL SUPPORT REMAINS MARGINAL...AND STORMS THAT DEVELOP WILL REMAIN BELOW SEVERE LIMITS. THE ONLY THREAT FROM THESE STORMS WILL BE LIGHTNING AND BRIEF GUSTY WINDS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 PM CDT SUN APR 29 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
420 PM TUSCALOOSA 2 E AL 1.00 INCH HAIL
04/29/01 TUSCALOOSA NICKEL TO QUARTER SIZE
HAIL REPORTED BY
TUSCALOOSA COUNTY EM8A.The Birmingham radar (KBMX), 99 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
1 hail. Local standard time, as filed.
Dime size hail was reported near Ohatchee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242499.